Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2016, 3:28 PM CDT for Washington County, Illinois. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 3:28 PM CDT (20:28 UTC)
- Expired
- Mar 31, 2016, 3:42 PM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, IL
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:28 PM CDT | FUNNEL CLOUD | 5 Ne Nashville, IL | FUNNEL DISSIPATED...LOOKING TO THE NORTHEAST |
| Mar 31, 3:29 PM CDT | HAIL 1 | Nashville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WUUS53 KLSX 312028
SVRLSX
ILC189-312100-
/O.NEW.KLSX.SV.W.0011.160331T2028Z-160331T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 400 PM CDT
* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...CENTRALIA...WAMAC...IRVINGTON...ASHLEY...POSEN...
BEAUCOUP...HOYLETON...RICHVIEW...RADOM AND HUEGELY.
THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 50 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 8935 3842 8941 3849 8914 3827 8915
TIME...MOT...LOC 2028Z 255DEG 33KT 3836 8929
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
363
WWUS53 KLSX 312042
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT THU MAR 31 2016
ILC189-312051-
/O.CAN.KLSX.SV.W.0011.000000T0000Z-160331T2100Z/
WASHINGTON IL-
342 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3825 8935 3842 8941 3849 8914 3827 8915
TIME...MOT...LOC 2040Z 255DEG 33KT 3839 8913
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 31, 12:50 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1250 PM CDT THU MAR 31 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 316 AM CDT Thu Mar 31 2016 Prefrontal storms to exit forecast area by 12z, then redevelopment will depend on how much the atmosphere can recharge. By 15z, the cold front will be just west of metro area, so could begin to see redevelopment between 15z and 18z over east central/southeast MO and southwestern IL. By 18z, MU capes will be in excess of 1500 J/kg ahead of front with decent low level buoyancy and 50+kt mid level jet. So could see some isolated/scattered severe thunderstorms along and east of Mississippi River this afternoon, with main threat being large hail, though damaging winds and isolated tornado not out of the question. As for high temps, will depend on speed of cold front, cloud cover and winds. Should range from around 60 far north to the upper 70s over east central/southeast MO and southwestern IL. Byrd .LONG TERM... (Tonight through Wednesday) Issued at 316 AM CDT Thu Mar 31 2016 Cold front to exit forecast area by 00z Friday with showers and thunderstorms moving out by 03z. Secondary shortwave to slide through region during the day Friday. Could see some scattered showers with this mainly over northeast MO/west central IL late tonight through Friday afternoon. Colder air to filter in with highs only in the low 50s to low 60s on Friday. Some concern about frosty conditions for portions of area Friday night and again Saturday night after another frontal boundary moves through Saturday afternoon. Temps to dip down into the low to mid 30s both nights. Will have to keep an eye on this for any possible headlines. Another issue will be the winds behind this front with gusts to between 25 and 40 mph from the northwest before diminishing Saturday evening. Otherwise, another weak cold front to slide through region on Monday with some scattered showers possible for eastern portions of forecast area. Extended models continue to bring another system through region Tuesday night and Wednesday, so kept mention of showers through this period. As for temps, will see highs moderate a bit for Sunday, then back to near normal Monday and Tuesday, before warming up some next Wednesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1233 PM CDT Thu Mar 31 2016 A cold front is moving through the area and is now almost all the way through east central Missouri into southwest Illinois. Scattered to numerous showers and thunderstorms with low MVFR and IFR visibilities are likely...but these low conditions should not last very long as the storms are moving quickly. MVFR ceilings behind the front will lift to VFR later this afternoon. Another upper level disturbance will bring more cloudiness to the region late tonight and Friday...along with a chance for light rain primarily across northern portions of the area. Not very high confidence in ceiling heights for tomorrow...so am sticking with VFR for now. Specifics for KSTL: Cold front is moving through the metro area and should be through KSTL by 18Z. There are MVFR ceilings west of the terminal which could move into the area for a few hours this afternoon...but I expect the ceiling to rise by the end of the afternoon. VFR conditions and west-northwest flow is expected to prevail thereafter. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 31, 3:51 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 AM CDT THU MAR 31 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED/SCATTERED SEVERE STORMS ARE POSSIBLE TODAY...MAINLY OVER EAST CENTRAL...SOUTHEAST MISSOURI AND MUCH OF ILLINOIS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. BYRD
In the hours before
Local storm report, Mar 31, 12:13 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
03/31/2016 M0.25 INCH ST. LOUIS MO PUBLIC
&&
PWLocal storm report, Mar 31, 12:29 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL GODFREY 38.97N 90.19W
03/31/2016 M0.25 INCH MADISON IL PUBLIC
&&
PWSpecial weather statement, Mar 31, 12:52 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT THU MAR 31 2016
ILZ060-311815-
MONTGOMERY IL-
1252 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTGOMERY COUNTY
UNTIL 115 PM CDT...
AT 1252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SCHRAM CITY...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...NOKOMIS...WITT...IRVING...COALTON...OHLMAN AND WENONAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3922 8925 3920 8925 3918 8950 3931 8954
3935 8941 3935 8914 3922 8914
TIME...MOT...LOC 1752Z 252DEG 42KT 3924 8944
TESSpecial weather statement, Mar 31, 2:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT THU MAR 31 2016
ILZ065-070-312015-
MARION IL-FAYETTE IL-
232 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHERN
MARION COUNTIES UNTIL 315 PM CDT...
AT 231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PATOKA...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SALEM...KINMUNDY...PATOKA...FARINA...OMEGA...FAIRMAN...STEPHEN FORBES
STATION...TONTI...LA CLEDE...ST. PETER...ALMA...VERNON...LOOGOOTEE...
ST. PAUL AND BRUBAKER.
THIS INCLUDES INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 127 AND 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3867 8870 3864 8914 3884 8913 3893 8882
3891 8881 3891 8869
TIME...MOT...LOC 1931Z 256DEG 37KT 3877 8905
TESLocal storm report, Mar 31, 3:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL NASHVILLE 38.35N 89.38W
03/31/2016 E0.70 INCH WASHINGTON IL TRAINED SPOTTER
MULTIPLE REPORTS
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:16 PM CDT | River Flood Warning | LSX | Jersey | 5 days |
| Mar 31, 12:52 PM CDT | Special Weather Statement | LSX | Montgomery | 23 min |
| Mar 31, 2:32 PM CDT | Special Weather Statement | LSX | Marion | 43 min |
| Mar 31, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 36 min |
| Mar 31, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.